Alert archive / Vermont / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 28, 2014, 3:30 PM EDT for Windsor County, Vermont. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2014, 3:30 PM EDT (19:30 UTC)
- Expired
- Jul 28, 2014, 7:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County Windsor County, VT
The radar
The Albany radar (KENX), 136 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 3:40 PM EDT | FLASH FLOOD | Andover, VT | TROMBLEY ROAD NEAR ROUTE 11 IS FLOODED. PEA SIZE HAIL ALSO REPORTED. |
| Jul 28, 4:00 PM EDT | FLASH FLOOD | Chester, VT | ROUTE 11 BETWEEN CHESTER AND ANDOVER IS CLOSED DUE TO FLASH FLOODING. PORTIONS OF ROUTE 103 ARE ALSO UNDER WATER. |
| Jul 28, 4:30 PM EDT | FLASH FLOOD | Chester, VT | NUMEROUS ROADS CLOSED AND WASHED OUT... ALSO CARS WASHED AWAY AND HOUSES IMPACTED. ROADS CLOSED INCLUDED... POTASH BROOK... HOWARD HILL... HILL TOP... WESTON ANDOVER... HORSE NAIL AND MARSH HILL. |
| Jul 28, 4:40 PM EDT | FLASH FLOOD | Gassetts, VT | ROUTE 103 FROM GASSETTS TO STONE VILLAGE IS CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
102
WGUS51 KBTV 281930
FFWBTV
VTC027-282330-
/O.NEW.KBTV.FF.W.0003.140728T1930Z-140728T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT MON JUL 28 2014
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WINDSOR COUNTY IN SOUTHERN VERMONT...
* UNTIL 730 PM EDT.
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTH CENTRAL WINDSOR COUNTY.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR SUBMITTING A STORM
REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4325 7279 4332 7275 4331 7266 4333 7256
4323 7254 4323 7255 4322 7264 4322 7271
$$
LAHIFF3 follow-up statements
588
WGUS71 KBTV 282027
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
427 PM EDT MON JUL 28 2014
VTC027-282330-
/O.CON.KBTV.FF.W.0003.000000T0000Z-140728T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-
427 PM EDT MON JUL 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTH
CENTRAL WINDSOR COUNTY...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL OVER EXTREME SOUTHERN WINDSOR COUNTY...AND
FLASH FLOODING HAS BEEN REPORTED. SMALL CREEKS AND STREAMS WILL
QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE DITCHES WILL BE
OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...ESPECIALLY ON
BACK ROADS AND UNPAVED SURFACES. CITY STREETS WILL BECOME INUNDATED
WITH RUSHING WATER AND WILL BECOME IMPASSABLE.
SPOTTER AND LAW ENFORCEMENT REPORTS INDICATE ROUTE 11 BETWEEN
CHESTER AND ANDOVER IS CLOSED...AND PORTIONS OF ROUTE 103 ARE ALSO
UNDER WATER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDOVER AND
CHESTER.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR SUBMITTING A STORM
REPORT AT WEATHER.GOV/BURLINGTON.
&&
LAT...LON 4325 7279 4332 7275 4331 7266 4333 7256
4323 7254 4323 7255 4322 7264 4322 7271
$$
LAHIFF474
WGUS71 KBTV 282128
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
528 PM EDT MON JUL 28 2014
VTC027-282330-
/O.CON.KBTV.FF.W.0003.000000T0000Z-140728T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-
528 PM EDT MON JUL 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTH
CENTRAL WINDSOR COUNTY...
ALTHOUGH HEAVY RAIN HAS BEGUN TO TAPER OFF...RAPID RUNOFF FROM
PREVIOUS RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING. RADAR
ESTIMATED RAINFALL OVER THE WARNED AREA IS IN EXCESS OF 3
INCHES...AND AN ADDITIONAL HALF INCH IS EXPECTED OVER THE NEXT 2
HOURS.
SPOTTER AND LAW ENFORCEMENT REPORTS INDICATE ROUTE 11 BETWEEN
CHESTER AND ANDOVER IS CLOSED...AND PORTIONS OF ROUTE 103 ARE
UNDER WATER. SWIFT WATER RESCUES ARE ALSO UNDERWAY IN CHESTER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDOVER AND
CHESTER.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR SUBMITTING A STORM
REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
&&
LAT...LON 4325 7279 4332 7275 4331 7266 4333 7256
4323 7254 4323 7255 4322 7264 4322 7271
$$
LAHIFF854
WGUS71 KBTV 282321
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
721 PM EDT MON JUL 28 2014
VTC027-282330-
/O.EXP.KBTV.FF.W.0003.000000T0000Z-140728T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-
721 PM EDT MON JUL 28 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM EDT FOR SOUTH
CENTRAL WINDSOR COUNTY...
WHILE THE THREAT OF ADDITIONAL FLASH FLOODING FROM HEAVY RAINFALL
HAS ENDED...THE HAZARDS CREATED BY FLOODING WILL REMAIN. STREAMS
WILL CONTINUE TO RUN HIGH...AND ROADS...BRIDGES AND CULVERTS MAY
HAVE BEEN WASHED OUT. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE
FOR YOUR SAFETY...AND DO NOT DRIVE THROUGH DAMAGED OR FLOODED AREAS.
LAT...LON 4325 7279 4332 7275 4331 7266 4333 7256
4323 7254 4323 7255 4322 7264 4322 7271
$$
MUCCILLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:02 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 28, 3:02 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 302 PM EDT MON JUL 28 2014 .SYNOPSIS... A STRONG MID-SUMMER LOW PRESSURE AND UPPER DISTURBANCE WILL BRING RAIN AND EMBEDDED THUNDERSTORMS TO THE NORTH COUNTRY TODAY. THE RAIN WILL FALL HEAVY AT TIMES RESULTING IN GRADUAL MAIN STEM RIVER RISES. A FEW STRONG STORMS COULD DEVELOP ACROSS EASTERN VERMONT DURING THE AFTERNOON HOURS. THIS SYSTEM EXITS INTO QUEBEC LATER TONIGHT WITH LEFTOVER SHOWERS CONFINED TO THE MOUNTAINS. THE MID TO LATTER PART OF THE WEEK FEATURES ISOLATED AFTERNOON SHOWERS UNDER COOL TEMPERATURES ALOFT. HIGHS WILL BE A FEW DEGREES BELOW NORMAL THROUGH MIDWEEK...TRENDING CLOSER TO NORMAL BY LATER IN THE WEEK. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... AS OF 215 PM EDT MONDAY...UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH BOX #452 FOR CENTRAL AND SOUTHERN VT. LATEST LAPS SHOW SFC BASED CAPE VALUES HAVE INCREASED BTWN 800 AND 1200 J/KG ACRS THIS REGION. THINKING THE BEST CHC FOR STRONG TO SEVERE STORMS WL BE ACRS RUTLAND...WINDSOR...AND ORANGE COUNTIES THRU EARLY THIS EVENING. NO OTHER CHANGE WITH THIS UPDATE. WATER VAPOR SHOWS WELL DEFINED DRY SLOT ACRS CENTRAL/EASTERN VT...WITH COMMA HEAD MOISTURE/LIFT ACRS WESTERN/NORTHERN NY. WATCHING POTENT 5H VORT CROSSING SOUTHERN/EASTERN NY ATTM...WHICH HAS HELPED IN THE DEVELOPMENT OF ADDITIONAL CONVECTION. THIS CONVECTION WL IMPACT SOUTHERN/CENTRAL VT THIS AFTN...WITH STRONG TO POTENTIALLY A FEW SEVERE STORMS POSSIBLE. HAVE UPDATED TO MENTION GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL ACRS THIS REGION THIS AFTN. LATEST BTV4 SHOWS CAPE VALUES BTWN 1500 AND 2000 J/KG...0 TO 6 KM SHEAR AROUND 35 KNOTS...AND LOWERING FREEZING/WET BULB ZERO HGHTS AS THE CLOSED 5H/7H APPROACHES...SUPPORTING A HAIL THREAT. ALSO...WL CONT TO MONITOR POTENTIAL FOR LOCALIZED HEAVY RAINFALL...ESPECIALLY ACRS NORTHERN DACKS ASSOCIATED WITH DEFORMATION ZNS...AND ANY HEAVIER RAINFALL RATES WITH STRONGER CONVECTION OVER CENTRAL/SOUTHERN VT. TEMPS HAVE JUMPED INTO THE 70S WITH SOME BREAKS IN THE OVERCAST NEAR VSF...BUT ARE STRUGGLING IN THE U50S/L60S ACRS THE DACKS. && .SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... AS OF 415 AM EDT MONDAY... FOR TONIGHT: PROGGED SUB-1000 MB SFC LOW LIFTS INTO CANADA. MODERATE RAIN STILL EXPECTED EARLY TONIGHT BUT EXPECT POPS TO GENERALLY DECREASE. A GOOD SIGNAL FOR NW UPSLOPE/BLOCKED FLOW SHOWERS (E.G. SUB-CRITICAL FROUDE NUMBERS PER 00Z NAM) KEEPS HIGHEST POPS AFTER MIDNIGHT TO THE MOUNTAINS. 850 MB TEMPS FALL TO +7 TO +9C TONIGHT AND PARTIAL CLEARING SHOULD BRING LOWS IN THE MID 40S TO THE 50S. TUESDAY THROUGH WEDNESDAY: BOTH DAYS ARE FAIRLY SIMILAR IN TERMS OF SENSIBLE WX. LARGE-SCALE LIFT DIMINISHES...WITH CYCLONIC FLOW AND COLD AIR ALOFT PRODUCING DIURNALLY-DRIVEN CLOUDS/SHOWERS - GENERALLY DISSIPATING WITH LOSS OF DAYTIME HEATING. SLIGHT CHANCE TO CHANCE POPS INDICATED...GENERALLY HIGHEST ACROSS THE MOUNTAINS AND ACROSS NORTHERN NEW YORK CLOSER TO UPPER TROUGHING. HIGHS GENERALLY IN THE UPPER 60S-70S TUESDAY AND WEDNESDAY WITH UPPER 40S TO MID 50S FOR LOWS TUESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 301 PM EDT MONDAY...EXTENDED FORECAST CONTINUES TO LOOK GENERALLY DRY THOUGH SLIGHTLY UNSETTLED DOMINATED BY A SLOW- MOVING/RETROGRADING UPPER LOW PARKED OVER THE JAMES BAY REGION AND A BUILDING ATLANTIC RIDGE ALOFT. THE RESULTING WEATHER WILL BE DAILY CHANCES FOR AFTERNOON SHOWERS AND/OR ISOLATED THUNDERSTORMS THROUGH SATURDAY. UPPER LOW FINALLY WEAKENS AND SHIFTS EASTWARD INTO THE GULF OF SAINT LAWRENCE SUNDAY WITH A WEAK RIDGE DEVELOPING ALOFT LATE SUNDAY INTO MONDAY WITH SUNNIER/DRIER WEATHER EXPECTED. SLIGHTLY BELOW NORMAL TEMPS ARE EXPECTED THURSDAY WITH PARTLY SUNNY SKIES AND HIGHS RANGING FROM THE UPPER 60S TO MID 70S...BUT TREND TOWARDS CLIMO FRO FRIDAY ONWARD IN THE MID 70S TO LOW 80S. LOWS WILL RANGE THROUGH THE 50S TO LOCALLY NEAR 60 IN THE CHAMPLAIN VALLEY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...A MIX OF FLIGHT CONDITIONS WILL CONTINUE ACROSS THE BTV AIRSPACE OVER THE NEXT 12-18 HOURS...EVENTUALLY TRENDING TO VFR TOWARDS/AFTER 12Z TUESDAY. AS LOW PRESSURE TRACKS EASTWARD ACROSS NY THEN NORTHEAST ALONG A FRONTAL SYSTEM THROUGH CENTRAL NEW ENGLAND TO WESTERN ME/SOUTHERN QUEBEC BY 06Z TUESDAY LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS NORTHERN NY/VT...WITH THUNDERSTORMS DEVELOPING ACROSS CENTRAL/SOUTHERN VT THIS AFTERNOON. BEST CHANCE FOR TSRA WILL BE AT KRUT FROM 18-22Z. PRECIP BEGINS TO DISSIPATE AFTER 03Z WITH MVFR/IFR TRENDING TO VFR AFTER 12Z WHERE THEREAFTER DIURNAL CUMULUS WILL DEVELOP ACROSS THE HIGHER TERRAIN. NORTH-NORTHEASTERLY WINDS TODAY TREND TOWARDS THE NORTHWEST LATER TODAY AND EVENTUALLY GO LIGHT TONIGHT BEFORE PICKING UP AGAIN AT 5-15KTS FROM THE WEST/NORTHWEST TOMORROW. OUTLOOK 18Z TUESDAY THROUGH SATURDAY... 18Z TUE - 12Z THU...MAINLY VFR. SCATTERED SHOWERS WITH AN ISOLATED THUNDERSTORM POSSIBLE WEDS AFTERNOON. IFR/LOWER VISIBILITY POSSIBLE IN OVERNIGHT FOG/MIST MPV/SLK. 12Z THU - 00Z SUN...MAINLY VFR ALTHOUGH BRIEF PERIODS OF MVFR POSSIBLE IN AN AFTERNOON SHOWER OR THUNDERSTORM. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...LOCONTO NEAR TERM...TABER SHORT TERM...LOCONTO LONG TERM...LAHIFF AVIATION...LAHIFF
Hazardous weather outlook, Jul 28, 2:11 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 211 PM EDT MON JUL 28 2014 NYZ026>031-034-035-087-VTZ001>003-005-006-016-017-291815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE- EASTERN FRANKLIN-EASTERN CHITTENDEN- 211 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN NEW YORK INTO NORTHERN VERMONT THROUGH THIS EVENING. THESE SHOWERS WILL BE CAPABLE OF LOCALIZED HEAVY RAINFALL...WITH ISOLATED MINOR POOR DRAINAGE AND LOW LYING FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ004-007>012-018-019-291815- ESSEX-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 211 PM EDT MON JUL 28 2014 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 28, 9:58 AM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
958 AM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 3 S CHARLOTTE 44.27N 73.25W
07/27/2014 CHITTENDEN VT BROADCAST MEDIA
TREE WIRES DOWN ON CONVERSE BAY ROAD.
0518 PM HAIL NORTH FERRISBURGH 44.26N 73.21W
07/27/2014 M1.00 INCH ADDISON VT BROADCAST MEDIA
0520 PM HAIL 1 N NORTH FERRISBURGH 44.27N 73.21W
07/27/2014 E1.50 INCH CHITTENDEN VT BROADCAST MEDIA
1.5 INCH DIAMETER HAIL
0535 PM HAIL 2 WSW WESTFORD 44.60N 73.06W
07/27/2014 M1.50 INCH CHITTENDEN VT TRAINED SPOTTER
0545 PM HAIL MILTON 44.62N 73.13W
07/27/2014 E0.88 INCH CHITTENDEN VT PUBLIC
NICKEL SIZED HAIL
0614 PM HAIL PITTSFORD 43.71N 73.03W
07/27/2014 E0.25 INCH RUTLAND VT TRAINED SPOTTER
PEA-SIZED HAIL
0640 PM HAIL 2 E MENDON 43.65N 72.89W
07/27/2014 M1.00 INCH RUTLAND VT TRAINED SPOTTER
1 INCH HAIL COVERED GROUND.
0700 PM HAIL 1 NE SOUTH BURLINGTON 44.48N 73.15W
07/27/2014 E0.25 INCH CHITTENDEN VT NWS OFFICE
PEA SIZED HAIL
0709 PM HAIL WHITE RIVER JUNCTION 43.65N 72.32W
07/27/2014 E0.75 INCH WINDSOR VT PUBLIC
DIME SIZED HAIL
0720 PM HAIL 2 NNW WILLISTON 44.45N 73.09W
07/27/2014 M1.00 INCH CHITTENDEN VT NWS EMPLOYEE
0724 PM LIGHTNING ST. JOHNSBURY 44.43N 72.02W
07/27/2014 CALEDONIA VT LAW ENFORCEMENT
TREE DOWN DUE TO LIGHTNING STRIKE ON PIERCE ROAD
0740 PM TSTM WND DMG 3 NE PEACHAM 44.36N 72.13W
07/27/2014 CALEDONIA VT PUBLIC
TREE DOWN ON THADDEUS STEVENS ROAD
0745 PM FLOOD 3 WNW VALCOUR 44.62N 73.49W
07/27/2014 CLINTON NY COUNTY OFFICIAL
STATE ROUTE 22 CLOSED BETWEEN PLATTSBURGH AND PERU FROM
SOUTH JUNCTION ROAD TO BRAND HOLLOW ROAD DUE TO STANDING
WATER ON ROAD.
&&
EVENT NUMBER BTV1400137 BTV1400138 BTV1400147 BTV1400148 BTV1400142
BTV1400145 BTV1400139 BTV1400144 BTV1400143 BTV1400140 BTV1400146
BTV1400149 BTV1400141
TABERSpecial weather statement, Jul 28, 12:43 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1243 PM EDT MON JUL 28 2014 VTZ004-007>012-018-019-281900- ESSEX-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 1243 PM EDT MON JUL 28 2014 ...STRONG THUNDERSTORMS ARE LIKELY ACROSS CENTRAL AND SOUTHERN VERMONT THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS CENTRAL AND SOUTHERN VERMONT BY EARLY THIS AFTERNOON. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL...ISOLATED WIND GUSTS TO 50 MPH...AND LOCALIZED VERY HEAVY DOWN POURS. A COUPLE STORMS COULD BECOME SEVERE...MAINLY ACROSS RUTLAND...WINDSOR...AND ORANGE COUNTIES...BETWEEN 2 PM AND 6 PM TODAY. IN ADDITION...HEAVY RAINFALL RATES COULD PRODUCE LOCALIZED POOR DRAINAGE AND LOW LYING FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:30 AM EDT | Special Weather Statement | BTV | Rutland, Windsor | 90 min |
| Jul 28, 3:53 PM EDT | Special Weather Statement | BTV | Windsor | 67 min |
| Jul 28, 4:32 PM EDT | Special Weather Statement | BTV | Windsor | 58 min |
| Jul 28, 5:39 PM EDT | Special Weather Statement | BTV | Windsor | 51 min |
Nearby
Flash Flood Warnings in Vermont, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.